MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported the ngage nitinol stone extractor basket did not open properly in the kidney.The patient was not harmed.The handle clicks, when opening the basket.The basket jumps open instead of opening smoothly.Additional information received on 30nov2018.The representative reported he talked to the customer again.Unfortunately, he could not give me the additional information requested.He described the incident as the following: flexible urs for stone treatment was performed.After deflecting the endoscope in the lower calyx, the ngage was advanced through the working channel to the fragment.The basket did not open properly in the calyx.They removed the ngage from the endoscope and made a dry functional test outside of the patient.The basket did not open smoothly but jumped open.The customer opened a second ngage.The procedure was completed successfully and the patient was not harmed.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirmed the device lot number 8991688.The complaint device was returned with the handle and the basket formation in the closed position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measured 3.8 cm in length.Visual examination noted the support sheath is bowed 1 cm from mlla.There are no kinks in the basket sheath.The support sheath and basket sheath are still adhered.Functional testing determined the handle does not actuate the basket formation.The handle was disassembled.The basket formation cannot be manually actuated.The coil assembly appears to be stuck inside the basket sheath.A review of the device history record for lot 8991688 found there were no non-conformances related to the reported failure.A review of complaint history records revealed there has been one other complaint received on device lot number 8991688; however, the other complaint was for an unrelated issue.According to the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging.The sheath damage prevented the basket from functioning normally.The damage likely occurred inadvertently during handling / use of the device.The likely cause is traced to the user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8125872
Report Number1820334-2018-03516
Device Sequence Number1487585
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)210702(10)8991688
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Catalogue NumberNGE-022115
Device Lot Number8991688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1